MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported smart stitch pp-connector was not returned for evaluation and the device was intended for treatment.A relationship between the reported connector and reported incident could not be established due to product not being returned.Visual and functional testing of the subject device could not be performed since the subject device was not returned for evaluation; therefore, the complaint could not be verified and a root cause could not be determined with confidence.Factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: incorrect load of the connector to the device handle.The instruction for use outlines warnings and precautionary measures when using the device such as: - ensure that the connector is completely seated in the handle before removing the tip protector.- always actuate the suturing device without a suture cartridge prior to clinical use.This will ensure that the clamp jaw lever, connector release lever, and needle driver lever are functioning properly.- if the suturing device does not function properly and smoothly, immediately discontinue use and contact an authorized customer service representative.An exact root cause cannot be determined with confidence without the reported smart stitch perfect passer connector.The instruction for use was reviewed and found the following warning and precautionary statements: there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during surgery, the perfect passer jaws did not close after inserting into cuff.It is unknown if there was a delay in the procedure.A back up device was available and no patient injuries were reported.

Brand Name
SMARTSTITCH PP CONNECTOR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9966038
Report Number3006524618-2020-00203
Device Sequence Number3676280
Product Code GAT
UDI-Device Identifier00817470006971
UDI-Public00817470006971
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberOM-8010
Device Catalogue NumberOM-8010
Device Lot Number1178578
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1